Oklahoma, 2015

Tornado in Oklahoma, June 17, 2015

June 17, 2015 · NWS SHV · 1 event in 1 county or zone

A feeder band in association with the remnants of Tropical Storm Bill contained some rotating storms in the northeast quadrant of the weakening system. Low level shear was maximized in this quadrant and one of the storms produced a brief tornado east of Idabel, Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A feeder band in association with the remnants of Tropical Storm Bill contained some rotating storms in the northeast quadrant of the weakening system. Low level shear was maximized in this quadrant and one of the storms produced a brief tornado east of Idabel, Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 17, 12:24 PM CST, 1 hour 1 minute earlier.

Area forecast discussion, Jun 17, 12:24 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
124 PM CDT WED JUN 17 2015

.AVIATION...
TROPICAL DEPRESSION BILL CONTINUES TO DRIVE OUR WEATHER ACROSS THE
REGION. SCATTERED SHOWERS AND THUNDERSTORMS WILL KEEP THE TAF
SITES WITH VARYING FLIGHT CONDITIONS THROUGH THIS EVENING. KMLU
AND KELD MAY HOLD ON TO VFR CONDITIONS AS THE MAIN IMPACTS OF FROM
BILL HAVE BEEN WEST OF THEIR LOCATIONS. PRECIP SHOULD TAPER OFF
LATE THIS EVENING...BUT RAIN CHANCES WILL RETURN TOMORROW AS BILL
BEGINS TO MOVE OUT OF THE AREA. LOW VSBYS AND GUSTY WINDS 35-45KTS
WILL BE POSSIBLE IN THE STRONGER THUNDERSTORMS DURING THE FORECAST
PERIOD. /20/

&&

.PREV DISCUSSION... /ISSUED 1004 AM CDT WED JUN 17 2015/

DISCUSSION...

TROPICAL DEPRESSION BILL CONTINUES TO SLOWLY MOVE N THIS WEDNESDAY
MORNING THROUGH CENTRAL TEXAS. A FEEDER BAND IS TRAINING SHOWERS AND
THUNDERSTORMS ACROSS THE SAME AREAS OF E TX THAT WILL LIKELY RESULT
IN FLASH FLOODING.

CURRENT TEXT AND GRIDDED FORECASTS LOOK FINE...BUT WILL REINSPECT LATER
THIS MORNING BY 11 AM TO FINE TUNE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  89  75  90 /  50  40  30  30
MLU  73  92  75  92 /  20  30  20  30
DEQ  74  82  72  86 /  80  70  70  40
TXK  74  87  74  88 /  60  70  60  40
ELD  73  89  73  90 /  40  50  40  40
TYR  74  86  74  89 /  70  60  40  30
GGG  74  88  74  90 /  50  50  40  30
LFK  75  90  75  91 /  50  40  20  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ077.

TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ096-
     108>111-124-125-136-137-149-150-152-165.

     FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ096-108>111-
     124-125-136-137-149-150.

&&
Hazardous weather outlook, Jun 17, 10:46 AM CST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 AM CDT WED JUN 17 2015

OKZ077-TXZ096-108>111-124-125-136-137-149-150-181115-
MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-
GREGG-CHEROKEE-RUSK-
1146 AM CDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

VERY HEAVY RAINFALL ASSOCIATED WITH THE REMNANTS OF TROPICAL
DEPRESSION BILL REMAIN POSSIBLE THROUGH TONIGHT ACROSS PARTS OF
EASTERN TEXAS...WHICH MAY LEAD TO FLASH FLOODING. ADDITIONALLY...A
COUPLE OF WEAK TORNADOES MAY BE POSSIBLE THIS AFTERNOON...AS WIND
SHEAR AND INSTABILITY VALUES ASSOCIATED WITH THE STORM APPEAR
FAVORABLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE POTENTIAL FOR HEAVY RAINFALL AND AN ISOLATED SEVERE STORM REMAIN
POSSIBLE THROUGH THURSDAY WITH THE REMNANTS OF TROPICAL DEPRESSION
BILL. THE RAINFALL MAY RESULT IN FLASH FLOODING IN A FEW LOCATIONS.
ADDITIONAL RIVER FLOODING ON THE NECHES...SABINE... ANGELINA...AND
SULPHUR RIVERS OF EAST TEXAS IS ALSO POSSIBLE BY THURSDAY.

A NEW RISE WILL DEVELOP ON THE RED RIVER IN NORTH TEXAS AND SOUTH
OKLAHOMA AND SPREAD DOWNSTREAM INTO LOUISIANA THROUGH THE REMAINDER
OF THIS JUNE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS COULD BE REQUIRED DURING THIS
AFTERNOON AND EVENING IN THE SPIRAL THUNDERSTORM BANDS ASSOCIATED
WITH TROPICAL DEPRESSION BILL.

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-
126-138-151>153-165>167-181115-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-BOWIE-CASS-MARION-HARRISON-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1146 AM CDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON.  HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

VIII.

In the hours before

Special weather statement, Jun 17, 12:54 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
154 PM CDT WED JUN 17 2015

ARZ071-072-LAZ002>004-011-012-018-171945-
LAFAYETTE AR-COLUMBIA AR-RED RIVER LA-NATCHITOCHES LA-CLAIBORNE LA-
BOSSIER LA-WEBSTER LA-BIENVILLE LA-
154 PM CDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAFAYETTE AND
SOUTHWESTERN COLUMBIA COUNTIES...SOUTHWESTERN CLAIBORNE...BOSSIER...
BIENVILLE...EASTERN RED RIVER...WEBSTER AND NORTH CENTRAL
NATCHITOCHES PARISHES UNTIL 245 PM CDT...

AT 153 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BENTON TO CAMPTI...AND
MOVING NORTH AT 15 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BOSSIER CITY...NATCHITOCHES...MINDEN...SPRINGHILL...LEWISVILLE...
HAUGHTON...BENTON...RINGGOLD...SIBLEY...CULLEN...CAMPTI...PLAIN
DEALING...COTTON VALLEY...GIBSLAND...SAREPTA...DOYLINE...BRADLEY...
TAYLOR...DUBBERLY AND DIXIE INN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SHREVEPORT.

&&

LAT...LON 3175 9310 3268 9376 3328 9368 3332 9368
      3332 9367 3333 9367 3334 9368 3339 9368
      3348 9367 3348 9362 3247 9291
TIME...MOT...LOC 1853Z 188DEG 12KT 3270 9370 3189 9313

20
Local storm report, Jun 17, 12:57 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
157 PM CDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     TSTM WND DMG     4 N BLANCHARD           32.65N  93.89W
06/17/2015                   CADDO              LA   LAW ENFORCEMENT

            TREE DOWN ON 3049 NEAR BLANCHARD MOBILE AND TREE DOWN
            ON BLANCHARD FURR ROAD

&&

EVENT NUMBER SHV1500586

25
Special weather statement, Jun 17, 12:59 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
159 PM CDT WED JUN 17 2015

ARZ050-059-070>072-LAZ001>003-OKZ077-TXZ097-112-171945-
MILLER AR-LITTLE RIVER AR-LAFAYETTE AR-SEVIER AR-COLUMBIA AR-
BOSSIER LA-WEBSTER LA-CADDO LA-MCCURTAIN OK-CASS TX-BOWIE TX-
159 PM CDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR MILLER...LITTLE RIVER...WESTERN
LAFAYETTE...SOUTHWESTERN COLUMBIA AND SOUTHWESTERN SEVIER COUNTIES...
NORTHWESTERN BOSSIER...NORTHWESTERN CADDO AND NORTHWESTERN WEBSTER
PARISHES...SOUTHEASTERN MCCURTAIN...NORTHEASTERN CASS AND BOWIE
COUNTIES UNTIL 245 PM CDT...

AT 158 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF IDABEL TO
NEAR IDA...AND MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TEXARKANA...ATLANTA...WAKE VILLAGE...SPRINGHILL...ASHDOWN...NEW
BOSTON...HORATIO...FOREMAN...NASH...HOOKS...QUEEN CITY...CULLEN...
REDWATER...MAUD...RED LICK...FOUKE...BRADLEY...TAYLOR...WILTON AND
RODESSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SHREVEPORT.

&&

LAT...LON 3398 9436 3298 9324 3292 9394 3365 9475
      3373 9475 3373 9481 3377 9482 3376 9483
      3373 9482 3374 9485 3380 9492 3382 9491
      3381 9493 3382 9494
TIME...MOT...LOC 1858Z 258DEG 28KT 3378 9481 3299 9393

20
Special weather statement, Jun 17, 1:03 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
203 PM CDT WED JUN 17 2015

ARZ070-071-171945-
MILLER AR-LAFAYETTE AR-
203 PM CDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR MILLER AND SOUTHWESTERN LAFAYETTE
COUNTIES UNTIL 245 PM CDT...

AT 203 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BRADLEY...OR 19 MILES WEST OF SPRINGHILL...MOVING NORTH AT 55 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TEXARKANA...FOUKE...MANDEVILLE...GENOA...CANALE...FERGUSON...
KIBLAH...PLEASANT VALLEY...FORT LYNN AND GIN CITY.

LAT...LON 3303 9367 3303 9396 3352 9403 3350 9380
TIME...MOT...LOC 1903Z 170DEG 49KT 3310 9378

VIII.
Special weather statement, Jun 17, 1:16 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
216 PM CDT WED JUN 17 2015

LAZ002>004-012-172000-
CLAIBORNE LA-BOSSIER LA-WEBSTER LA-BIENVILLE LA-
216 PM CDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLAIBORNE...NORTHERN
BOSSIER...BIENVILLE AND WEBSTER PARISHES UNTIL 300 PM CDT...

AT 215 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ASSOCIATED WITH TROPICAL DEPRESSION BILL ALONG A LINE
EXTENDING FROM NEAR PLAIN DEALING TO 10 MILES EAST OF RINGGOLD...AND
MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MINDEN...SPRINGHILL...HAUGHTON...RINGGOLD...SIBLEY...CULLEN...PLAIN
DEALING...COTTON VALLEY...GIBSLAND...SAREPTA...DOYLINE...DUBBERLY...
DIXIE INN...HEFLIN...SHONGALOO...EASTWOOD...EVERGREEN...LUCKY...
CASTOR AND BIENVILLE.

LAT...LON 3224 9281 3224 9334 3290 9382 3293 9380
      3295 9384 3298 9382 3300 9382 3299 9331
TIME...MOT...LOC 1915Z 254DEG 53KT 3297 9363 3235 9310

VIII.
Special weather statement, Jun 17, 1:22 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
222 PM CDT WED JUN 17 2015

LAZ003-004-011-012-018>020-172000-
RED RIVER LA-NATCHITOCHES LA-CLAIBORNE LA-WEBSTER LA-BIENVILLE LA-
WINN LA-GRANT LA-
222 PM CDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLAIBORNE...WESTERN
WINN...BIENVILLE...NORTHEASTERN RED RIVER...WEST CENTRAL GRANT...
SOUTHEASTERN WEBSTER AND NORTHEASTERN NATCHITOCHES PARISHES UNTIL 300
PM CDT...

AT 221 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DUBBERLY TO NEAR
MONTGOMERY...AND MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NATCHITOCHES...COLFAX...RINGGOLD...CAMPTI...GIBSLAND...MONTGOMERY...
DUBBERLY...HEFLIN...NATCHEZ...MARTIN...CLARENCE...GOLDONNA...
SALINE...LUCKY...ASHLAND...CASTOR...ATHENS...CALVIN...BIENVILLE AND
ATLANTA.

LAT...LON 3278 9305 3150 9260 3159 9301 3243 9333
TIME...MOT...LOC 1921Z 241DEG 55KT 3254 9315 3171 9289

VIII.

The radar

The Western Arkansas radar (KSRX), 153 km away, was scanning. The volume nearest the first event began at 19:26 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, McCurtain

When
June 17, 1:25 PM CST to 1:26 PM CST
Where
McCurtain County, 1.22 mi N of Redland to 1.33 mi N of Redland
Rating
EF0
Path length
0.12 mi
Path width
66 yd
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
33.937, -94.666

An NWS Storm Survey across McCurtain County, Oklahoma determined that damage east of Idabel was consistent with that of a tornado. An EF0 tornado touched down in the Redland community. Ten chicken houses were damaged...one of which was completely destroyed.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyThe tornado archive for Oklahoma, 2015Warnings in Oklahoma, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573167.